Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 73, NWS Shreveport, LA

May 7, 2001Shelby County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2001, 7:51 PM CDT for Shelby County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 7, 2001, 7:51 PM CDT (00:51 UTC)
Expired
May 7, 2001, 8:45 PM CDT
In force
54 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Shelby County, TX

What was reported inside it

TimeReportWhereRemark
May 7, 8:30 PM CDTThunderstorm Wind 52 ECenter, TXSeveral power lines blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2001-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 978 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2001-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
978 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 080054
SVRSHV
TXC419-080145-
/NEW.KSHV.SV.W.0087.080051-080145/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
751 PM CDT MON MAY 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN EASTERN TEXAS

* UNTIL 845 PM CDT

* AT 751 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM OVER TIMPSON...OR ABOUT 14
  MILES WEST OF CENTER...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF TENAHA AT 812 PM CDT
  4 MILES NORTH OF CENTER AT 825 PM CDT

THIS THUNDERSTORM WILL PRODUCE HAIL THE SIZE OF VDIMES OR SLIGHTLY
LARGER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN EASTERN TEXAS
UNTIL 845 PM CDT.

LAT...LON 3196 9449 3170 9436 3164 9384 3195 9399

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:25 PM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, May 7, 2:25 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT MON MAY 7 2001

LAST OF THE SHORT WAVES ASSOCIATED WITH UPPER TROUGH CURRENTLY
LOCATED OVER THE FOUR STATE REGION WILL MOVE ACROSS THE AREA
TONIGHT. DO NOT EXPECT ANYTHING MORE THAN SCATTERED CONVECTION...AND
MUCH OF THE CURRENT INSTABILITY FOR ANY SEVERE WEATHER WILL DIMINISH
AFTER SUNSET. SURFACE DEWPOINTS STILL RATHER JUICY SOUTHERN PORTION
OF AREA...BUT MID LEVEL SHEAR IS WEAK AND LOW LEVEL FLOW IS WEAK AND
DISORGANIZED FOR ANY SIGNIFICANT TSTM ACTIVITY. THIS AREA HOWEVER
IS STILL UNDER SOUTHWEST FLOW ALOFT WHICH SHOULD HELP MOVE ACTIVITY
DEVELOPING IN THE JUICY AIRMASS ACROSS THE SOUTHEAST ZONES.

WEAK CONVERGENCE AREA WILL REMAIN OVER SOUTHERN MOST ZONES ON
TUESDAY...THEN AFTER THIS...MODELS AGREE ON DRYING OUT. TEMPS WILL
BE NEAR SEASONAL NORMAL WITH FAIRLY WEAK NORTHERLY FLOW SETTING UP
ALOFT. SOUTHERLY FLOW WILL RETURN AND DOMINATE IN THE LOW LEVELS...
BUT SHOULD REMAIN RATHER WEAK. MRF MOS THROWS IN 20 AND 30 POPS
TOWARD THE WEEKEND...BUT WILL LEAVE OUT OF FORECAST...AS THIS BARELY
SEASON NORMAL NUMBERS WITH NO FEATURES SURFACE OR ALOFT TO FOCUS
PRECIP ON.

SHV 62/81/58/82 2111
MLU 62/81/57/81 2111
TXK 61/80/58/80 3111
TYR 61/81/59/82 3111
LFK 62/83/60/83 3211

.SHV...NONE.

14

In the hours before

Local storm report, May 7, 7:35 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CDT MON MAY 07 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0431 PM    LONESTAR                  TX   .75 INCH HAIL
05/07/01   MORRIS                         DIME SIZE HAIL REPORTED
                                          BY LOCAL LAW ENFORCEMENT.

0630 PM    1 W BULLARD               TX   .75 INCH HAIL
05/07/01   SMITH                          DIME SIZE HAIL REPORTED BY
                                          STORM SPOTTER NEAR
                                          TEASELVILLE.

0635 PM    2 NE BENTON               LA   1.00 INCH HAIL
05/07/01   BOSSIER                        HAIL THE SIZE OF DIMES TO
                                          QUARTERS ALONG THE NORTHERN
                                          END OF THE CYPRESS BAYOU
                                          RESERVOIR. REPORTED BY LOCAL
                                          LAW ENFORCEMENT.

0735 PM    SHREVEPORT                LA   FLOODING
05/07/01   CADDO                          NUMEROUS REPORTS OFA URBAN
                                          FLOODING INSIDE THE CITY.
                                          REPORT FROM LOCAL LAW
                                          ENFORCEMENT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:15 PM CDTSevere Thunderstorm WarningSHVAngelina60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.